advertisement
Question
Posted by: BW | 2012/09/11

In Touble

Doctor, I have bipolar, I stopped taking medication about two months ago, side effects made me feel very ill and desperate. I am trying to get over this thing i have about medication, I am afraid of it, but at the same time I think I am in a lot of trouble. I realise that I do need to see my psychiatrist again. I feel like like a loser though, I am extremely depressed, not sleeping very well, feels like i have a permanent anxeity attack. I feel overwhelmed majority of the time, and am afraid that i won''t explain properly how I feel, and that I wont stand up for myself properly, to the other extreme I am afraid that they try put me in hospital again. This to me significantly increases my anxiety. I don''t know what to do. I also have to discuss the dreams and flashes, not that many dreams though more the flashes. I have short flashes about having a gun against my head and pulling the trigger. There is so much more going on in my mind but it feels like running into a brick wall most of the time. Sorry for laying this all down here, kinda trying to find out how much trouble i am in really aswell as trying to build up courage to talk to the people i need to. I dont want to be a burden to anyone, but at the same time I am really scared and feel really alone.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its important, firstly, that decisions about what meds to use ( and the initial disgnosis ) in Bipolar Disorder, should ONLY be done by a specialist psychiatrist, and not a GP.
Secondly, it should usually be possible for such a specialist, working with you, to identify meds that will usefully help to control the disorder, without intolerable side-effects.
It sounds as though the main issue might not have been specific actual medication side-effects, but the reaction you had to experiencing side-effects, your fears and apprehension about needing meds, and suchlike. These concerns must be properly discussed with your shrink, and a psychologist could usefully help you to understand and handle such issues.
You're not a loser at all. But if Bipolar Disorder was properly disagnosed, it does need proper treatment to limit the disruption it can otherwise cause to your life.
I'm not clear, from your message, whether you took the meds at all ; but if you did take them for a while and then suddenly stopped, you could be experiencing withdrawal effects from some of them, adding to how wretched you currently feel.
Without meds and expertly advised treatment, including meds, the risk of needing to be in hospital again will increase, whereas proper use of meds may keep you out of hospital.
If you're worried about being able to remember and share all relevant details with the shrink, try jotting them down on paper ( not too long-winded, mind you !) and give him a copy to read, as well as using a copy for yourself to help remember questions you have.
You're not in any trouble in the usual sense of those words, but maybe you're letting some of your fears push you towards decisions that aren't quite the best for you.
Don't feel alone ; many people share this condition and its related problems. And shrinks are there to be helpful and should have the skill to put you at your ease, especially if you reveal how scared you are feeling.
With the right treatment ( and, admittedly,it might take a little while for you with your shrink's help, to find the right combination ) you ened be no burdern to anyone else, o to yourself
Let us know how it goes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/09/11

Its important, firstly, that decisions about what meds to use ( and the initial disgnosis ) in Bipolar Disorder, should ONLY be done by a specialist psychiatrist, and not a GP.
Secondly, it should usually be possible for such a specialist, working with you, to identify meds that will usefully help to control the disorder, without intolerable side-effects.
It sounds as though the main issue might not have been specific actual medication side-effects, but the reaction you had to experiencing side-effects, your fears and apprehension about needing meds, and suchlike. These concerns must be properly discussed with your shrink, and a psychologist could usefully help you to understand and handle such issues.
You're not a loser at all. But if Bipolar Disorder was properly disagnosed, it does need proper treatment to limit the disruption it can otherwise cause to your life.
I'm not clear, from your message, whether you took the meds at all ; but if you did take them for a while and then suddenly stopped, you could be experiencing withdrawal effects from some of them, adding to how wretched you currently feel.
Without meds and expertly advised treatment, including meds, the risk of needing to be in hospital again will increase, whereas proper use of meds may keep you out of hospital.
If you're worried about being able to remember and share all relevant details with the shrink, try jotting them down on paper ( not too long-winded, mind you !) and give him a copy to read, as well as using a copy for yourself to help remember questions you have.
You're not in any trouble in the usual sense of those words, but maybe you're letting some of your fears push you towards decisions that aren't quite the best for you.
Don't feel alone ; many people share this condition and its related problems. And shrinks are there to be helpful and should have the skill to put you at your ease, especially if you reveal how scared you are feeling.
With the right treatment ( and, admittedly,it might take a little while for you with your shrink's help, to find the right combination ) you ened be no burdern to anyone else, o to yourself
Let us know how it goes

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement